Louisiana, 2010Damaging Winds in Louisiana, November 29, 2010
November 29, 2010 · NWS JAN · 4 events in 4 counties and zones
During the evening hours of November 29th northeast Louisiana was impacted by an outbreak of thunderstorms and associated wind damage. This occurred as a potent storm system moved out of the Rockies and developed a strong area of low pressure across the Central Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening hours of November 29th northeast Louisiana was impacted by an outbreak of thunderstorms and associated wind damage. This occurred as a potent storm system moved out of the Rockies and developed a strong area of low pressure across the Central Plains. This surface low caused a warm front to take shape and quickly lift northward across the forecast during the afternoon of the 29th. Warm and humid conditions pushed north, which led to unstable conditions over the region just ahead of the advancing strong cold front. The wind energy through the atmosphere was strong. The resulting wind shear (change in wind speed or direction with height) was strong and very favorable for rotating storms. As the clash of systems occurred, a mix of supercell thunderstorms developed, along with a broken line of thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 29, 5:05 PM CST, 6 minutes earlier.
Area forecast discussion, Nov 29, 5:05 PM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CST MON NOV 29 2010
.UPDATED ZONES FOR TORNADO WATCH 754 FOR MOST OF EAST MISSISSIPPI UNTIL
MIDNIGHT./17/
./PREVIOUS DISCUSSION...350 PM CST MON NOV 29 2010
...SEVERE WEATHER POSSIBLE THROUGH TONIGHT...
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...LATEST SURFACE
ANALYSIS SHOWS A NORTH-SOUTH ORIENTED COLD FRONT JUST WEST OF THE
TX/LA BORDER ATTENDANT TO SURFACE LOW PRESSURE OVER IOWA. RADAR
IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS JUST WEST OF THE
CWA GRADUALLY MOVING EAST IN VICINITY OF STRONG MOISTURE ADVECTION
ASSOCIATED WITH THE LOW LEVEL JET. NWP GUIDANCE HAS BEEN
UNDERESTIMATING THE STRENGTH OF THE LOW LEVEL MOISTURE RETURN AHEAD
OF THE FRONT...EVIDENT BY 69 DEGREE DEW POINTS ALREADY AS FAR NORTH
AS MCCOMB AS OF 20Z.
LIGHT TO MODERATE SHOWERS AND POSSIBLY A THUNDERSTORM WILL AFFECT
AREAS SOUTH OF I-20 IN MS THROUGH THE AFTERNOON...WITH SHOWERS AND
THUNDERSTORMS BECOMING MORE WIDESPREAD WEST OF THE MS RIVER LATE
THIS AFTERNOON AS THE LOW LEVEL JET AND STRONG UPPER LEVEL
DIFFLUENCE APPROACH THE REGION. MORE THAN SUFFICIENT DEEP LAYER AND
LOW LEVEL SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT ALONG...AS WELL
AS OUT AHEAD OF...THE FRONT AS THE IT SWEEPS ACROSS THE REGION
TONIGHT. WHILE INSTABILITY IS NOT EXPECTED BE GREAT...MODEL
CONSENSUS IS FOR AT LEAST 200-500J/KG OF MLCAPE TO SURVIVE AHEAD OF
THE FRONT DRIVEN PRIMARILY BY THE TREMENDOUS WARM/MOIST ADVECTION.
THESE VALUES COMBINED WITH THE STRONG WIND PROFILES WILL BE
CONDUCIVE TO THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...
TORNADOES AND SMALL HAIL ACROSS ALL AREAS AS THE FRONT PASSES. AS
FOR TIMING...THE FRONT IS EXPECTED TO BE NEAR SHREVEPORT BY 6 PM
...ROUGHLY ALONG A GREENWOOD TO NATCHEZ LINE BY MIDNIGHT...PASSING
EAST OF THE CWA BY 5-6AM TOMORROW MORNING.
BREEZY NORTHWEST WINDS WILL SPREAD ACROSS THE REGION BEHIND THE
FRONT CONTINUING THROUGH THE DAY TOMORROW. THE CHANCE OF SHOWERS
WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY...AND BY LATE
AFTERNOON ANY LINGERING SHOWERS ARE EXPECTED TO BE EAST OF THE AL/MS
BORDER. HIGH TEMPS FOR THE DAY WILL LIKELY BE REACHED IN THE MORNING
BEFORE COLD ADVECTION ASSOCIATED WITH THE BUILDING HIGH PRESSURE
SUSTAINS AND EVENTUALLY DROPS TEMPS THROUGH THE AFTERNOON. MORNING
LOWS WEDNESDAY MORNING WILL BE QUITE CHILLY...IN FACT MOST AREAS
WILL LIKELY DROP BELOW THE FREEZING MARK BY SUNRISE.
DRY WEATHER WILL PERSIST WEDNESDAY AND WEDNESDAY NIGHT AS HIGH
PRESSURE TAKES CONTROL OF THE REGION. TEMPERATURES FALLING BELOW
FREEZING ARE EXPECTED ONCE AGAIN THURSDAY MORNING FOR ALL AREAS...
EXCEPT POSSIBLY IN THE DELTA.
MAV TEMPS WERE DROPPED FOR TOMORROW TO ACCOUNT FOR THE COLD
ADVECTION BEHIND THE FRONT. OTHERWISE MAV GUIDANCE GENERALLY
ACCEPTED OTHER THAN MINOR CHANGES FOR TONIGHT. /BK/
.LONG TERM...THE GLOBAL MODELS AGREE THAT DRY NORTHWEST FLOW ALOFT
WILL SET UP OVER THE ARKLAMISS FOR THE MID TO LATE WEEK. AT THE
SURFACE...HIGH PRESSURE WILL MAINTAIN CONTROL THE WEATHER BRINGING
DRY WEATHER AND SEASONABLE TEMPERATURES WITH FAIRLY LARGE DAILY
TEMPERATURE RANGES UNDER MOSTLY CLEAR SKIES. A FREEZE IS EXPECTED
WEDNESDAY NIGHT WITH SLIGHTLY MILDER OVERNIGHT LOW TEMPERATURES FOR
SUBSEQUENT NIGHTS THIS WEEK.
GOING INTO NEXT WEEKEND...MID LEVEL HEIGHTS ARE GENERALLY FORECAST
TO RISE OVER THE ARKLAMISS AS THE MEAN LONGWAVE RIDGE POSITION OVER
THE PLAINS STATES SHIFTS EASTWARD. DRY AND MILDER WEATHER CAN BE
EXPECTED IN THIS PATTERN...BUT THERE SHOULD BE AN INCREASE IN
STORMINESS FOR EARLY NEXT WEEK WITH THE GFS/GEFS/ECMWF ALL SIGNALING
FOR THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH. /EC/
&&
.AVIATION...STRONG TO SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD
FRONT WILL AFFECT ALL TAF SITES TONIGHT AND TUESDAY MORNING. AS OF
29/21Z...STRONG SOUTHERLY WINDS OF 10-15KTS WITH GUSTS UP TO
20-23KTS WILL OCCUR AT ALL TAF SITES THROUGH MIDNIGHT TONIGHT. IFR TO
MVFR CONDITIONS WILL PERSIST THROUGH MONDAY AFTERNOON WITH CEILINGS
TEETERING BETWEEN 700FT TO 1300FT. STRONGER STORMS WILL APPROACH GLH
BETWEEN 7-8PM TONIGHT WITH TVR/GWO WILL BE IMPACTED 8-10PM...JAN/GTR
9-MIDNIGHT...AND MEI AND HBG IMPACTED FROM MIDNIGHT-3AM.
CEILINGS/VISIBILITY WILL DROP TO IFR/LIFR CONDITIONS AS THE FRONT
PASSES WITH WINDS UP TO 60MPH...QUARTER SIZED HAIL AND HEAVY RAINFALL
POSSIBLE. CEILINGS WILL IMPROVE AND LIFT TO NEAR 2KFT FROM WEST TO
EAST FOLLOWING PASSAGE OF THE FRONT THROUGH LATE TUESDAY MORNING.
SKIES WILL BECOME NEARLY CLEAR NEAR DAY-BREAK FROM WEST TO EAST AND
THEN CLOUD BACK UP W CEILINGS NEAR 2.5KFT ACROSS GLH/GWO/TVR AND
PROGRESSING SOUTHEASTWARD THROUGH THE DAY TUESDAY. /JA/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 50 51 28 55 / 100 42 10 0
MERIDIAN 54 55 28 56 / 100 73 14 0
VICKSBURG 47 48 28 57 / 86 28 10 0
HATTIESBURG 60 60 30 56 / 100 90 13 0
NATCHEZ 47 48 28 56 / 86 32 10 0
GREENVILLE 44 47 28 56 / 90 17 10 0
GREENWOOD 47 48 27 54 / 100 28 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
BK/JA/EC
Hazardous weather outlook, Nov 29, 3:08 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST MON NOV 29 2010
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
308 PM CST MON NOV 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND TUESDAY
NUMEROUS SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS THE ARKLAMISS
REGION THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY
SEVERE WEATHER RISK WILL BE TORNADOES AND DAMAGING WIND GUSTS TO 70
MPH. SEVERE STORMS CAN BE EXPECTED OVER SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA THIS AFTERNOON...SPREADING ACROSS THE
MISSISSIPPI RIVER INTO WEST MISSISSIPPI BY SUNSET. SEVERE STORMS
WILL PERSIST THROUGH THE EVENING WITH THE BEST CHANCE FOR DAMAGING
WINDS AND TORNADOES OCCURRING EAST OF THE INTERSTATE 55 CORRIDOR
AFTER 9 PM.
A WARM FRONT THAT LIFTED ACROSS THE AREA TODAY USHERED A MOIST AND
UNSTABLE AIR MASS INTO THE ARKLAMISS REGION. STRONG WIND FIELDS HAVE
PRODUCED INTENSE WIND SHEAR ACROSS THE AREA THAT HAVE ENHANCED THE
POTENTIAL FOR SEVERE STORMS WITH DAMAGING WINDS AND TORNADOES. THIS
ACTIVITY WILL OCCUR AHEAD OF A VIGOROUS COLD FRONT THAT WILL MOVE
THROUGH THE AREA THIS EVENING AND TONIGHT.
SEVERE STORMS WILL END BEHIND THE COLD FRONT...WHICH WILL MOVE NEAR
THE INTERSTATE 55 CORRIDOR AROUND MIDNIGHT AND SWEEP TO THE EAST OF
THE FORECAST AREA JUST BEFORE SUNRISE TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE REQUIRED THIS AFTERNOON THROUGH TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
03
In the hours before
Special weather statement, Nov 29, 4:21 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CST MON NOV 29 2010
LAZ015-292250-
RICHLAND LA-
421 PM CST MON NOV 29 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 8 MILES WEST OF BUCKNER AT 421 PM CST...MOVING NORTHEAST AT
45 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN RICHLAND PARISH SHOULD MONITOR THIS STORM CLOSELY.
BYB
Special weather statement, Nov 29, 4:23 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CST MON NOV 29 2010
LAZ025-026-MSZ059-060-292255-
TENSAS LA-CONCORDIA LA-JEFFERSON MS-ADAMS MS-
423 PM CST MON NOV 29 2010
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER FERRIDAY AT 424 PM CST...MOVING NORTHEAST AT 40 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL ADAMS AND NORTHWESTERN JEFFERSON COUNTIES...
AND NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
BYB
Thunderstorm Wind, West Carroll
- When
- November 29, 5:11 PM CST
- Where
- West Carroll County, 3.5 mi NNE of Goodwill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.827, -91.549
Power lines were downed along Roundhill Road north of Goodwill.
Thunderstorm Wind, Richland
- When
- November 29, 5:50 PM CST
- Where
- Richland County, 1.26 mi WNW of Girard
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.485, -91.841
Large tree fell on a road east of Start.
Thunderstorm Wind, Tensas
- When
- November 29, 7:25 PM CST
- Where
- Tensas County, 0.36 mi N of St Joseph Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.035, -91.219
A tree was downed near Lake Bruin.
Thunderstorm Wind, Concordia
- When
- November 29, 10:00 PM CST
- Where
- Concordia County, 0.59 mi W of Red Gum
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.680, -91.540
Trees were down partially blocking Highway 15.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, November 29 to 30, 201021 injured · $6.2 million · EF3 · 47 events
- Tornadoes and Flash Flood in Louisiana, November 29, 2010$761,000 · EF4 · 4 events
- Tornado and Damaging Wind in Mississippi, November 29 to 30, 201011 injured · $250,000 · EF2 · 2 events
- Rip Current in Florida, November 29, 20101 death · 2 injured · 1 event
- Winter Weather in Minnesota, November 29 to 30, 20101 death · 8 events
- Flash Flooding and Flooding in Kentucky, November 29 to 30, 2010$42,000 · 50 kt wind · 23 events
- Flash Flooding and Damaging Winds in Alabama, November 29 to 30, 2010$29,000 · 52 kt wind · 11 events
- Winter Storm in Minnesota, November 29 to 30, 201022 events
- High Wind in Alaska, November 29 to 30, 2010$15,000 · 99 kt wind · 2 events
- Heavy Snow in Minnesota, November 29 to 30, 20108 events
- High Wind in Texas, November 29, 201057 kt wind · 2 events
- Winter Storm in Washington, November 29 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 267635, 267637, 267638, 267854.